Kentucky, 2004

Flash Flooding and Hail in Kentucky, June 1 to 2, 2004

June 1 to 2, 2004 · NWS LMK · 11 events in 5 counties and zones

Thunderstorm winds downed trees and power lines over much of central Kentucky. A tree was blown on to a house in Beaver Dam in Ohio County.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LMK wrote it up.

Thunderstorm winds downed trees and power lines over much of central Kentucky. A tree was blown on to a house in Beaver Dam in Ohio County. Hail up to the size of quarters was reported. Numerous roads were closed by high water in Ohio and Grayson Counties. In Beaver Dam in Ohio County, six to twelve inches of water covered roads.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 1, 2:20 PM EST, 4 hours 40 minutes earlier.

Area forecast discussion, Jun 1, 2:20 PM EST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
320 PM EDT TUE JUN 01 2004

SHORT TERM:
STRONG STORMS DEVLPG OVR NCNTRL KY AT THIS TIME...WAITING FOR WATCH BEFORE
ISSUING NEW FCSTS. VERY COLD AIR ALOFT OVR REGION WI STEEP LAPSE
RATES. IN ADDITION...IMPULSE NOW MOVING INTO NRN FA WITH SUFFICIENT
RH AND VERY UNSTABLE FOR STRONG STORMS.

WILL GO WI 50 PCT POPS ACRS WATCH AREA FOR TONIGHT WI PCPN AREA
SETTLING SOUTHEAST AND ENDING OR DIMINISHING LATE OVER THE SE PTN
OF FA.

ON THUR WILL CONT CHC OF INSTABILITY TRW WITH 30 PCT POPS.

DRY AND PLEASANTLY COOL ON THU AND FRIDAY....MORE OR LESS IN LINE WI
CURRENT FCST PROJECTIONS.

LONG TERM:(FRIDAY NIGHT THROUGH TUESDAY)
UPPER AIR PATTERN LATE FRIDAY WILL FEATURE A BROAD TROUGH ACROSS THE
NORTHEASTERN CONUS...AND A RIDGE ACROSS THE WESTERN STATES. HIGH PRESSURE
WILL MOVES EAST OF THE MID ATLANTIC BY EARLY SATURDAY. THIS WILL
ALLOW SOME MOISTURE TO RETURN SATURDAY NIGHT AND SUNDAY. A SERIES OF
UPPER AIR DISTURBANCES EMBEDDED IN GENERAL NORTHWEST FLOW WILL CROSS
THE LOWER OHIO VALLEY LATE SATURDAY THROUGH TUESDAY. IN ADDITION...A
COLD FRONTAL BOUNDARY WILL APPROACH OUR REGION SUNDAY AND THEN
BECOME STATIONARY. HAVE ADDED CHANCE OF CONVECTION SATURDAY EVENING
AND CONTINUED IT THROUGH TUESDAY.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

&&

SCHOTT
Hazardous weather outlook, Jun 1, 2:58 AM EST, 16 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
358 AM EDT TUE JUN 1 2004

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-020756-
ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY-
BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK KY-CLARK IN-
CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY-
FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY-
HANCOCK KY-HARDIN KY-HARRISON KY-HARRISON IN-HART KY-HENRY KY-
JEFFERSON KY-JEFFERSON IN-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY-
MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALF KY-MONROE KY-
NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN-
RUSSELL KY-SCOTT KY-SCOTT IN-SHELBY KY-SIMPSON KY-SPENCER KY-
TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON KY-WASHINGTON IN-
WOODFORD KY-
INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN...
WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE...
RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN...
FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA...
BARDSTOWN...NEW ALBANY...JASPER AND CORYDON
358 AM EDT TUE JUN 1 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL INDIANA AND
CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THE ATMOSPHERE WILL BECOME UNSTABLE TODAY WITH COLD AIR ALOFT AND
SURFACE TEMPERATURES WARMING INTO THE LOWER 80S. SCATTERED
THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. SOME OF THE
STORMS MAY PRODUCE HAIL AND GUSTY WINDS AND FOR THIS REASON THE STORM
PREDICTION CENTER HAS PLACED THE ENTIRE OUTLOOK AREA IN A SLIGHT RISK
FOR SEVERE WEATHER THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN WEDNESDAY AS WELL AS NEXT
SUNDAY. AT THE PRESENT TIME THESE STORMS DO NOT LOOK TO BE OF A
SEVERE NATURE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS MAY BE REQUIRED THIS AFTERNOON AND EVENING.

JA

In the hours before

Special weather statement, Jun 1, 3:28 PM EST, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
428 PM EDT TUE JUN 1 2004

KYZ023-024-026>028-035>037-039>043-045>049-053>057-061>067-070>078-
081-082-012120-
ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY-
BRECKINRIDGE KY-BUTLER KY-CASEY KY-CLARK KY-CLINTON KY-CUMBERLAND KY-
EDMONSON KY-FAYETTE KY-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY-
HANCOCK KY-HARDIN KY-HARRISON KY-HART KY-JESSAMINE KY-LARUE KY-
LINCOLN KY-LOGAN KY-MADISON KY-MARION KY-MERCER KY-METCALFE KY-
MONROE KY-NELSON KY-NICHOLAS KY-OHIO KY-RUSSELL KY-SCOTT KY-
SIMPSON KY-TAYLOR KY-WARREN KY-WASHINGTON KY-WOODFORD KY-
INCLUDING THE CITIES OF...BARDSTOWN...BOWLING GREEN...
CAMPBELLSVILLE...COLUMBIA...CYNTHIANA...DANVILLE...ELIZABETHTOWN...
FRANKFORT...FRANKLIN...GLASGOW...HARDINSBURG...HARRODSBURG...
LEITCHFIELD...LEXINGTON...RICHMOND...RUSSELLVILLE...STANFORD...
VERSAILLES...WINCHESTER
428 PM EDT (328 PM CDT) TUE JUN 1 2004

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 11 PM EDT...

STRONG THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS SOUTH CENTRAL
AND EAST CENTRAL KENTUCKY THROUGH 515 PM EDT OR 415 PM CDT. MANY OF
THESE STORMS WILL CONTAIN HAIL THE SIZE OF MARBLES TO DIMES, WIND
GUSTS TO 45 MPH, FREQUENT CLOUD TO GROUND LIGHTNING, AND VERY HEAVY
RAIN. SHOULD THE STORMS GROW STRONGER ON RADAR, SEVERE THUNDERSTORM
WARNINGS WILL BE ISSUED.

SCHOLZ
Local storm report, Jun 1, 3:45 PM EST, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
445 PM EDT TUE JUN 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     WINCHESTER              38.00N 84.19W
06/01/2004                   CLARK              KY   LAW ENFORCEMENT

            TWO TREES AND TWO POWER LINES DOWN.

&&

MRC
Local storm report, Jun 1, 4:06 PM EST, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
506 PM EDT TUE JUN 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0448 PM     HAIL             HARDYVILLE              37.25N 85.80W
06/01/2004  0.75 INCH        HART               KY   LAW ENFORCEMENT

            DIME TO PENNY SIZED HAIL IN THE AREA

&&

XXV
Local storm report, Jun 1, 4:30 PM EST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
530 PM EDT TUE JUN 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             CORYDON                 38.21N 86.13W
06/01/2004  0.50 INCH        HARRISON           IN   TRAINED SPOTTER

0305 PM     HAIL             VALLEY STATION          38.10N 85.86W
06/01/2004  0.25 INCH        JEFFERSON          KY   BROADCAST MEDIA

0310 PM     HAIL             SHELBYVILLE             38.22N 85.23W
06/01/2004  0.75 INCH        SHELBY             KY   NWS EMPLOYEE

0310 PM     HAIL             SHELBYVILLE             38.22N 85.23W
06/01/2004  0.25 INCH        SHELBY             KY   TRAINED SPOTTER

            OBSERVER ALSO REPORTED 30 TO 35 MPH WINDS.

0315 PM     HAIL             2 N SHELBYVILLE         38.25N 85.23W
06/01/2004  0.50 INCH        SHELBY             KY   AMATEUR RADIO

            MARBLE TO DIME SIZE HAIL.

0324 PM     HAIL             MOUNT WASHINGTON        38.05N 85.55W
06/01/2004  0.25 INCH        BULLITT            KY   NWS EMPLOYEE

            LARGE AMOUNT OF PEA SIZE HAIL ALONG WITH INTENSE RAIN.

0329 PM     TSTM WND DMG     FRANKFORT               38.19N 84.87W
06/01/2004                   FRANKLIN           KY   LAW ENFORCEMENT

            TREES AND POWER LINES DOWNED.

0329 PM     HAIL             FRANKFORT               38.19N 84.87W
06/01/2004  1.50 INCH        FRANKLIN           KY   LAW ENFORCEMENT

            DISPATCH REPORTED HAIL JUST A LITTLE BIT SMALLER THAN A
            GOLFBALL.

0331 PM     TSTM WND GST     FRANKFORT               38.19N 84.87W
06/01/2004  55 MPH           FRANKLIN           KY   OFFICIAL NWS OBS

0340 PM     HAIL             GEORGETOWN              38.21N 84.55W
06/01/2004  0.75 INCH        SCOTT              KY   BROADCAST MEDIA

0350 PM     TSTM WND DMG     VERSAILLES              38.05N 84.73W
06/01/2004                   WOODFORD           KY   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN COUNTYWIDE.

0355 PM     HAIL             5 NW LEXINGTON          38.09N 84.52W
06/01/2004  0.75 INCH        FAYETTE            KY   TRAINED SPOTTER

            MASTERSON STATION AREA.

0405 PM     HAIL             LEXINGTON               38.04N 84.46W
06/01/2004  0.88 INCH        FAYETTE            KY   TRAINED SPOTTER

            NICKEL SIZE HAIL AND ESTIMATED WIND GUSTS OF 40 TO 45
            MPH.

0407 PM     TSTM WND DMG     LEXINGTON               38.04N 84.46W
06/01/2004                   FAYETTE            KY   TRAINED SPOTTER

            POWER LINES DOWN....ESTIMATED GUSTS TO 55 MPH.

0409 PM     HAIL             5 E MUNFORDVILLE        37.28N 85.81W
06/01/2004  0.50 INCH        HART               KY   LAW ENFORCEMENT

            REPORT OF DIME TO MARBLE SIZE HAIL

0430 PM     TSTM WND DMG     WINCHESTER              38.00N 84.19W
06/01/2004                   CLARK              KY   LAW ENFORCEMENT

            TWO TREES AND TWO POWER LINES DOWN.

0448 PM     HAIL             HARDYVILLE              37.25N 85.80W
06/01/2004  0.75 INCH        HART               KY   LAW ENFORCEMENT

            DIME TO PENNY SIZED HAIL IN THE AREA

&&

XXV
Special weather statement, Jun 1, 4:59 PM EST, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
559 PM EDT TUE JUN 1 2004

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-012300-
ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY-
BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY-
CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY-
FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY-
HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY-
JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY-
MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALFE KY-MONROE KY-
NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN-
RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY-
TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY-
WOODFORD KY-
INCLUDING THE CITIES OF...BARDSTOWN...BOWLING GREEN...
CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA...DANVILLE...
ELIZABETHTOWN...FRANKFORT...FRANKLIN...GLASGOW...HARDINSBURG...
HARRODSBURG...JASPER...LEITCHFIELD...LEXINGTON...LOUISVILLE...
NEW ALBANY...RICHMOND...RUSSELLVILLE...SHELBYVILLE...STANFORD...
VERSAILLES...WINCHESTER
559 PM EDT (459 PM CDT) TUE JUN 1 2004

...SEVERE THUNDERSTORM WATCHES REMAIN IN EFFECT FOR ALL OF CENTRAL
KENTUCKY AND SOUTHERN INDIANA UNTIL 11 PM EDT (10 PM CDT)...

AT 6 PM EDT (5 PM CDT), WEATHER SERVICE RADAR INDICATED A CLUSTER OF
STRONG THUNDERSTORMS MOVING OUR CENTRAL AND INTO EASTERN PARTS OF
KENTUCKY, NEAR THE CAMPBELLSVILLE AND LIBERTY AREAS. FOR MANY AREAS,
THERE WILL LIKELY BE A LULL IN THE THUNDERSTORM ACTIVITY FOR THE NEXT
ONE OR TWO HOURS WHEN ONLY SOME SHOWERS WILL BE POSSIBLE. HOWEVER,
AFTER 7 OR 8 PM EDT, A CLUSTER OF THUNDERSTORMS NOW DEVELOPING OVER
SOUTHERN ILLINOIS AND FAR WESTERN KENTUCKY, IS EXPECTED TO MOVE INTO
SOUTHERN INDIANA AND CENTRAL KENTUCKY. THESE STORMS WOULD HAVE TO
POTENTIAL TO PRODUCE LARGE HAIL AND HIGH WIND GUSTS.

STAY TUNED TO NOAA WEATHER RADIO, LOCAL MEDIA, AND WEATHER.GOV ON THE
INTERNET FOR FURTHER DETAILS.

XXV
Special weather statement, Jun 1, 5:41 PM EST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
641 PM EDT TUE JUN 1 2004

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-012345-
ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY-
BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY-
CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY-
FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY-
HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY-
JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY-
MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALFE KY-MONROE KY-
NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN-
RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY-
TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY-
WOODFORD KY-
INCLUDING THE CITIES OF...BARDSTOWN...BOWLING GREEN...
CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA...DANVILLE...
ELIZABETHTOWN...FRANKFORT...FRANKLIN...GLASGOW...HARDINSBURG...
HARRODSBURG...JASPER...LEITCHFIELD...LEXINGTON...LOUISVILLE...
NEW ALBANY...RICHMOND...RUSSELLVILLE...SHELBYVILLE...STANFORD...
VERSAILLES...WINCHESTER
641 PM EDT (541 PM CDT) TUE JUN 1 2004

...SEVERE THUNDERSTORM WATCHES REMAIN IN EFFECT FOR ALL OF CENTRAL
KENTUCKY AND SOUTHERN INDIANA UNTIL 11 PM EDT (10 PM CDT)...

AT 640 PM EDT (540 PM CDT), WEATHER SERVICE RADAR INDICATED SEVERAL
CLUSTERS OF VERY STRONG THUNDERSTORMS MOVING EASTWARD AT 40 MPH OVER
PARTS OF SOUTHWEST INDIANA AND FAR WESTERN KENTUCKY. THESE STORMS
WOULD HAVE TO POTENTIAL TO PRODUCE LARGE HAIL AND HIGH WIND GUSTS,
AS THEY MOVE INTO PARTS OF SOUTH CENTRAL INDIANA AND CENTRAL
KENTUCKY THROUGH THE EVENING HOURS. AT THEIR CURRENT PROGRESSION,
THESE STORMS WOULD MOVE INTO THE JASPER AREA AROUND 600 PM EST,
INTO THE BEAVER DAM AREA AROUND 620 PM CDT, AND APPROACHING THE I-65
CORRIDOR AROUND LOUISVILLE AND ELIZABETHTOWN FROM ROUGHLY 8 TO 815 PM
EDT.

STAY TUNED TO NOAA WEATHER RADIO, LOCAL MEDIA, AND WEATHER.GOV ON THE
INTERNET FOR FURTHER DETAILS AND ANY WARNINGS, IF THEY ARE ISSUED.

XXV

The radar

The Louisville radar (KLVX), 60 km away, was scanning. The volume nearest the first event began at 00:03 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind, 4 hail, 2 flash flood. Local standard time, as filed.

Hail, Grayson

When
June 1, 7:00 PM EST
Where
Grayson County, 2 mi N of Leitchfield
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.517, -86.300

Hail, Ohio

When
June 1, 7:14 PM EST
Where
Ohio County, Beaver Dam
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.400, -86.883

Thunderstorm Wind, Edmonson

When
June 1, 7:40 PM EST
Where
Edmonson County, 2 mi SSE of Bee Spg
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
37.250, -86.267

Thunderstorm Wind, Jefferson

When
June 1, 8:05 PM EST
Where
Jefferson County, Okolona
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
38.133, -85.683

Thunderstorm Wind, Grayson

When
June 1, 9:08 PM EST
Where
Grayson County, Leitchfield
Measured
50 kt (58 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
37.483, -86.300

Hail, Grayson

When
June 1, 9:11 PM EST
Where
Grayson County, Leitchfield
Measured
0.88 in hail
Reported by
BROADCAST MEDIA
Coordinates
37.483, -86.300

Thunderstorm Wind, Ohio

When
June 1, 9:20 PM EST
Where
Ohio County, Beaver Dam
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
EMERGENCY MANAGER
Coordinates
37.400, -86.883

Flash Flood, Ohio

When
June 1, 10:48 PM EST to June 2, 1:00 AM EST
Where
Ohio County, Countywide
Reported by
LAW ENFORCEMENT
Coordinates
37.478, -86.849 (the zone’s center; the record gives no point)

Hail, Edmonson

When
June 1, 11:01 PM EST
Where
Edmonson County, Chalybeate
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
37.133, -86.233

Thunderstorm Wind, Metcalfe

When
June 1, 11:25 PM EST
Where
Metcalfe County, Edmonton
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
36.983, -85.600

Flash Flood, Grayson

When
June 2, 1:00 AM EST to 2:30 AM EST
Where
Grayson County, Countywide
Reported by
LAW ENFORCEMENT
Coordinates
37.461, -86.344 (the zone’s center; the record gives no point)

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2004Every state in 2004This day in weather historyWarnings in Kentucky, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5406710, 5406777, 5406778, 5406779, 5406780, 5406781, 5406782, 5406785, 5406783, 5406784, 5406786.